I get Bad cramps and diarrhea after eating Honey Nut Cheerios
Hello, I was hoping someone could help me. Ever since I can remember, anytime I eat Hone Nut Cheerios, about 2-3 hrs later I get extremely bad stomach cramps and I feel like I have painful gas, but there isn't any gas. They are so intense that I get nauseated and then a little later the cramps are followed by more cramps and really loose stools. Regular Cheerios don't do this to me, I love the taste of Honey Nut Cheerios and would like to be able to eat them. I don't understand no other cereals or foods do this to me, not even generic brands. What would do this or cause this to happen? Could it be an allergy, and If it is an allergy, to what? Can I take something before or with the cereal so I don't get sick? Thank you for your time.~Darci~
I am a Nutritionist. My advice to you is this......STOP EATING HONEY NUT CHEERIOS! First, your having an allergic reaction to something in the cereal and every time you have this reaction your stressing out your immune system. Second, they are JUNK. They are low in fiber and high in refined sugar. Any nutrients in them have been artifically added so your body doesn't use them right. Stick with regular cheerios, or bettter yet, look for cereals that are high in fiber and low in sugar. Kashi makes some. I think Kashi "Go Lean" is suppose to be good. As long as you don't throw sugar on top of it before you eat it.
It's probably the nuts, a common allergy. You could try putting honey on the regular kind that you also said you eat, and see how that goes down. I used to put honey on mine and loved it, too. Anyhow, try to avoid stuff with nuts from now on.
I get cramps from them . . . so does my sister! It feels like my tummy and intestines are going to explode!!!! It happened me on two consecutive days and it was only on the second day that i realised it was them! Theyre EVIL as far as im concerned!!!!! I know im not allergic to nuts or honey as i have eaten both without effect. . . but id like to know what they are doing to my insides to be causing that much pain!! Not an experience id like to have again. . . .hardly worth it for a bowl of cereal!!
I get pain in my gastric system from the regular (not honey nut) cheerios - I've always gotten this since I was a kid. It's the only thing in the world that does this to me. I eat really well and only buy Cheerios on occasion for doing crafts with my kids, but sometimes "indulge" and regret it EVERY time. I have no idea WHY this would happen but I sense some serious BAD vibes from General Mills and all those nasty corporations - steer clear. I'm going to move back to the more expensive "Heritage Os"!
I haven't had Cheerio's in over 10 years because of these exact symptoms. The time I ate them I lost 6 pounds in less than 24 hours from severe diarrhea and became dehyrated. I couldn't even keep water down!
I've written General Mills about this issue and received no response from them.
Just bought a box of honey nut cheerios on sale and have noticed after i eat them in the morning I feel nauseated. So just wondering if it was that particular box or if I've become allergic to something in them. Have never had an issue before.
I always get the runs after eating hn cheerios and many times get burps that taste sulphuric/eggy and leads to vomitting...I think I'm going to pass on this cereal from now on...I just feel terrible after consuming it.
I used to be able to eat them with no problem. But about a year ago I starting having the same problems. Pain, cramps,, bloating feeling. Took me 5 to 10 episodes before I figured out it was the Honey Nut Cherrios. Had the same prolem once with Oatmeal. Seems to go away if I go a long time without eating them, like I get desensitized to whatever the problem is. But if I start eating them again, after a short time it will happen again. Seems like an alergic (allergic) reaction of some sort. I am careful when i eat anything with Oats now to see if I get the same reaction, but almost never do with anything other than Cheerios. Seems to be a problem with the cerial not with me, so I just avoid them now.
I agree with the nutritionist. This type of cereal is junk. Plus, some people have problems with oats. Not all oats are gluten free. Only the ones that are certified as gluten free are alright to eat for people needing to be gluten free.
Then, there is the honey and the nuts, which are obvious allergens to many people.
But, the other large portion of the junk is the preservatives and the refined sugars. This stuff is NOT health food.
I have the same problem, its ONLY when I eat Cheerios, any kind. I have a lead stomach otherwise and can eat most everything else, including oat meal, chex (all kinds), nuttin honey, whatever. There is something verrrrryyyy nasty lurking in those hideous little b@st@rds.
The same thing happens to me evertime I eat it,I was trying to find out some research when I saw the comments on this site,not sure why some people have this reaction to cheerios(honeynut)but I won't eat them again.
I know this is an old thread, but here is my two cents...
I always get a bad case of gas from eating regular Cheerios or Honey Nut Cheerios. The smell is like sulfur. I don't have IBS and I'm not lactose intolerant. After looking at the ingredients list of Cheerios and Honey Nut Cheerios, I suspect that the cause of my adverse reaction is the Tripotassium Phosphate additive.
Any painters here probably have heard of Tripotassium Phosphate (TSP) before. It is an industrial strength degreaser. It use to be in dish washing detergents.
Here are some symptoms of toxicity from TSP according to http://www.drugs.com/:
Gastrointestinal side effects have included diarrhea, nausea, stomach pains, and vomiting.
Cardiovascular side effects have included fast or irregular heartbeat, dyspnea, lower extremity edema, and unusual weight gain.
Nervous system side effects have included headaches, dizziness, thirst, mental confusion, seizures, weakness or heaviness of the legs, muscle cramps, numbness, tingling, and perioral tingling.
Read more at http://www.drugs.com/sfx/potassium-phosphate-side-effects.html#TvITHS4jLGK7jFHV.99
I believe you have misunderstood what TSP stands for. TSP is TriSodium Phosphate. It is not TriPotassium Phosphate, as you state above. Just wanted to clear up any misleading information, as Cheerios does not contain traces of an 'industrial strength degreaser'.
Ate a large bowl of honeynut cheerios mixed with fruitloops. For the next 48hrs I was burping, passing gas, suffering from diarrhea and I vomited. WTF is in this cereal to get people this sick? I know they contain genetically modified organisms (GMO). If this is happening so frequently why is it not being discussed more openly & why isnt general mills doing anything about it? I think they know there is bad stuff in their cereal but the money is pouring in for now so why stop getting people sick?
I'll bet it's the corn starch they have been adding to Cheerios to cut down on the sugar. They taste a bit odd these days too. I only discovered it because the reaction I had to the stuff was nearly instant and so horrible that I had to check the ingredients list. They were probably hoping people would blame something else for the IBS-like symptoms; most people would think it was food poisoning. Horrible stuff.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.